MAUDE Adverse Event Report: SEE H.10 DELTAMAXX CERECYTE 18SYS 16X50; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 DELTAMAXX CERECYTE 18SYS 16X50; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number CDX181650-30
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The patient identifier is not known.The patient¿s age is not known.The patient's weight is not known.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The initial reporter address, phone and email are not available.Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device has not been returned.If the device returns, a device investigation will be performed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the physician used two of the deltamaxx cerecyte 18sys 16 x 50 coils (cdx1815030), the first coil (cdx1815030 / c29347) failed to detach as expected despite the use of two different detachment systems.The coil was retrieved and removed from the patient.The second coil was used and it detached as expected using one of the detachment systems.There was no report of any patient injury or complication, no significant delay in the procedure as a result of the reported event.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The healthcare professional originally reported that during the procedure, the physician used two of the deltamaxx cerecyte 18sys 16 x 50 coils (cdx1815030), the first coil (cdx1815030 / c29347) failed to detach as expected despite the use of two different detachment systems.The coil was retrieved and removed from the patient.The second coil was used and it detached as expected using one of the detachment systems.Additional information was received from the affiliate regarding this event.The healthcare professional reported that after discussing the event with the physician, it was confirmed that the coil was not introduced into the patient as originally reported.The failure occurred during the pre-deployment electrical check prior to use in the patient.There was no report of any patient injury or complication, no significant delay in the procedure as a result of the reported event.The additional information received confirmed that the failure occurred during the pre-deployment electrical check prior to use in the patient.The potential that this could cause or contribute to an adverse event is remote, therefore, this event no longer meets mdr reporting criteria.However, since it has already been reported to fda, any additional updates received will continue to be reported.The device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.The words ¿faulty coil¿ have been written on the inner pouch label.The distal end of the embolic coil is located in the green introducer, near its distal end.The device is fully sheathed.There is a bend in the (dpu) core wire at the strain relief.The ball tip is intact.The embolic coil is not kinked nor stretched.The articulating joint is intact.The condition of the resistance heating (rh) coil is obscured by the translucent introducer sheath.The v-notch of the resheathing tool is undamaged.The embolic coil was advanced out of the introducer to visualize the rh coil.The rh coil has not heated.Resistance of the device was measured with multimeter 70042-04d.Resistance measured 51.2 u, which is within the specification range of 48.5 ¿ 56.0 u per pic-cspec51802 rev.9.The device was connected to lab detachment control box dcb000005-00 (dcb) f79684 with a standard connecting cable and the power was turned on.The system ready light illuminated.The device was immersed in warm enzyme solution and the detach button was pressed.The embolic coil detached.Microscopic examination after detachment shows that the rh coil has heated.A review of manufacturing documentation associated with this lot (c29347) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint that the embolic coil failed to detach is not confirmed.The embolic coil detached under laboratory conditions.Prior to testing detachment.The rh coil had not heated.After detachment, the rh coil had heated.The resistance of the device was within specification, and when connected to a dcb the system ready light illuminated.The connecting cable and dcb used during the reported event were not returned.Without the return of these devices, the cause of the reported event cannot be determined.

Brand Name
DELTAMAXX CERECYTE 18SYS 16X50
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont 94538
MDR Report Key7393479
Report Number2954740-2018-00505
Device Sequence Number19119202
Product Code KRD
UDI-Device Identifier10878528008672
UDI-Public(01)10878528008672(11)140930(17)190831(10)C29347
Combination Product (Y/N)N
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberCDX181650-30
Device Catalogue NumberCDX18165030
Device Lot NumberC29347
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2018
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date04/03/2018
Supplement Report FDA Received Date04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1